Change search
ReferencesLink to record
Permanent link

Direct link
The generalized moment problem with complexity constraint
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.), Optimization and Systems Theory.ORCID iD: 0000-0002-2681-8383
2006 (English)In: Integral equations and operator theory, ISSN 0378-620X, E-ISSN 1420-8989, Vol. 56, no 2, 163-180 p.Article in journal (Refereed) Published
Abstract [en]

In this paper, we present a synthesis of our differentiable approach to the generalized moment problem, an approach which begins with a reformulation in terms of differential forms and which ultimately ends up with a canonically derived, strictly convex optimization problem. Engineering applications typically demand a solution that is the ratio of functions in certain finite dimensional vector space of functions, usually the same vector space that is prescribed in the generalized moment problem. Solutions of this type are hinted at in the classical text by Krein and Nudelman and stated in the vast generalization of interpolation problems by Sarason. In this paper, formulated as generalized moment problems with complexity constraint, we give a complete parameterization of such solutions, in harmony with the above mentioned results and the engineering applications. While our previously announced results required some differentiability hypotheses, this paper uses a weak form involving integrability and measurability hypotheses that are more in the spirit of the classical treatment of the generalized moment problem. Because of this generality, we can extend the existence and well-posedness of solutions to this problem to nonnegative, rather than positive, initial data in the complexity constraint. This has nontrivial implications in the engineering applications of this theory. We also extend this more general result to the case where the numerator can be an arbitrary positive absolutely integrable function that determines a unique denominator in this finite-dimensional vector space. Finally, we conclude with four examples illustrating our results.

Place, publisher, year, edition, pages
2006. Vol. 56, no 2, 163-180 p.
Keyword [en]
moment problem, complexity constraint, optimization, variational, problems, well-posedness, nevanlinna-pick interpolation, convex-optimization approach
URN: urn:nbn:se:kth:diva-16098DOI: 10.1007/s00020-006-1419-3ISI: 000241646400002ScopusID: 2-s2.0-33749333632OAI: diva2:334140
QC 20100525Available from: 2010-08-05 Created: 2010-08-05Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Lindquist, Anders
By organisation
Optimization and Systems Theory
In the same journal
Integral equations and operator theory

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 19 hits
ReferencesLink to record
Permanent link

Direct link